Bees with a partner on/previously on Methadone (Vent+Questions)

posted 2 years ago in Wellness
Post # 2
Member
3044 posts
Sugar bee
  • Wedding: September 2016

These are all questions that are very valid and worthwhile and should probably be directed at a health care professional, not this website. Time for a doctor’s appointment.

Post # 4
Member
3044 posts
Sugar bee
  • Wedding: September 2016

i can totally understand needing someone to talk to, but I would be worried that the pool of people with experience in methadone on here is probably slim. Do any of your drug activist groups have forums? They would probably be a way better resource in terms of knowledgeability on the subject.

Post # 5
Member
1619 posts
Bumble bee

On methadone =/= off opiates.  Methadone is a powerful opiate.  Sedation is a side effect.  Perhaps he needs a dosage adjustment. 

Post # 7
Member
197 posts
Blushing bee

I don’t have any personal experience here, but I recently went through a training to be a volunteer for this organization that works with injection drug users (among others), and we learned a lot about methadone and suboxone. Detoxing from narcotics is so tough and takes a good long while before your body is even close to running well again. Additionally, methadone has many of the same effects on the body as opiates as it is a synthetic opiate. While it can help make detoxing less painful and can ultimately help people get to a place where they are completely drug free, that takes a pretty long time and is not an easy process. I’ve also heard that the side effects of methadone are sometimes even worse than the opiates themselves, so what your partner is experiencing might be totally normal. From what I understand, periods of doing detox/maintanence/methadone is often way more challenging on the body than being on opiates, but it’s one of the easier ways to break free of the drug’s hold (although there are no actual easy ways). I’m really sorry that you and your partner are going through this- it sounds like it’s challenging. 

While I second the advice of the previous respondant that seeking medical help is a good step, I also urge you to just be patient. Drug addiction is often described as a disease and by that line of thinking, opiate addiction is a particularly intense disease. If your partner had cancer and was going through chemo he might not have much energy or want to go out to eat very much, and you would stick by him and be supportive, right? Try to think of it that way. However difficult this is for you, I’m sure it’s probably just as challenging and painful for your partner. That all being said, I can’t imagine how rough this time is for you and how much this weighs on your relationship.

<br />There are also a number of support groups on the internet as well as some hotlines you can call from someone to talk to: (Here’s one i found in a quick google search) <br /><br />http://www.recovery.org/topics/find-reputable-opioid-and-opiate-recovery-hotline/ <br /><br />Also this is a more general hotline of an organization that does work to help drug users and would be a good one to call: 1-800-676-HIPS

 Stay strong! For yourself and for your partner. Good luck with everything.

Post # 8
Member
100 posts
Blushing bee
  • Wedding: August 2014

I work in methadone treatment, feel free to pm me. But methadone at a stable dose should not cause that much sedation. My guess would be that he is overmedicated, he’s using something else in addition, or it’s something unrelated. 

Post # 9
Member
303 posts
Helper bee
  • Wedding: June 2015

MissFormaldehyde:  my FI is a recovering addict (and I am a recovering alcoholic), so I have some experience in this area. My FI had a lot of success with suboxone and while I’ve heard some good things about methadone, I’ve also had a lot of drug counselors/doctors advise against it. Methadone is actually addictive itself, which is why I wouldn’t necessarily recommend it to an opiate addict.

I also find it very strange that he is an addict and is still drinking (even if he is able to do so normally). I’ve seen far too many times that a drug addict thinks they can drink normally because alcohol is not their drug of choice, and it eventually leads them to their drug of choice–every single time. Generally, for recovery to be successful for someone with the real disease of addiction, COMPLETE abstinence is absolutely essential. Does his IOP know he is drinking still? If so, he is technically not sober..

Does he refuse to get off of methadone and start taking suboxone again? I think that if he quits drinking (along with abstinence from all other mind altering substances) starts taking suboxone, and continues his IOP (and 12 step meetings if he is doing so) then things should start to get better. Suboxone not only helps tremendously with cravings and withdrawals, but it also makes it so the person taking it cannot get high.

Sorry you are going through this btw, my FI just relapsed not too long ago. It is incredibly difficult being in a relationship with an addict, but like I said, if he stays on track and does what he is supposed to do then things will get better. It just takes time. I wish u both the best of luck 

Post # 10
Member
6048 posts
Bee Keeper
  • Wedding: March 2012

I have a bit of experience because of my work. It can take 2 years to get the body functioning correctly again depending on his background. Think about how wired he was and mow his body needs rest.   Also methadone is serious and strong. He may need to lower his dosage but he needs to talk to where he is getting treatment through. Im sure no matter how annoying it is for you…its much worse for him.  As his partner I would find a support group for you so you know the things that he is physically going through.  It really hasn’t been that long since his relapse.

 

Post # 11
Member
303 posts
Helper bee
  • Wedding: June 2015

MissFormaldehyde:  I just re-read your post and wanted to ask–are you sure he is still off the opiates? If he was able to hide his relapse from you for months, I wouldn’t be surprised if he’s doing it again. I feel like it is pretty unlikely that he would fall asleep during sex if he wasn’t a) abusing the methadone or b) back on the opiates. That is one of the first signs I notice when my FI relapses (he is also an opiate addict)..he falls asleep at abnormal times or is overly tired ALL THE TIME. 

I’m not sure where u guys live but where we are I believe that the only way to get methadone is to go to a clinic every day where they administer it to you. If your fiance just has his own prescription then it is very possible for him to abuse it and take enough to be getting high. 

Post # 14
Member
1599 posts
Bumble bee
  • Wedding: October 2013

1. Drinking on methadone is extremely dangerous.

2. Not all 12-step programs are “cult-like” but they are stringent. They require that you don’t use. That’s kind of the point.

3. Being on suboxone or methadone does not equal being sober.  It means you are managed, but not sober.

 

 

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors